Robust linear least squares regression - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Annals of Statistics Year : 2011

Robust linear least squares regression


We consider the problem of robustly predicting as well as the best linear combination of d given functions in least squares regression, and variants of this problem including constraints on the parameters of the linear combination. For the ridge estimator and the ordinary least squares estimator, and their variants, we provide new risk bounds of order d/n without logarithmic factor unlike some standard results, where n is the size of the training data. We also provide a new estimator with better deviations in presence of heavy-tailed noise. It is based on truncating differences of losses in a min-max framework and satisfies a d/n risk bound both in expectation and in deviations. The key common surprising factor of these results is the absence of exponential moment condition on the output distribution while achieving exponential deviations. All risk bounds are obtained through a PAC-Bayesian analysis on truncated differences of losses. Experimental results strongly back up our truncated min-max estimator.
Fichier principal
Vignette du fichier
AoS_paper.pdf (731.35 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00522534 , version 1 (30-09-2010)
hal-00522534 , version 2 (17-09-2011)



Jean-Yves Audibert, Olivier Catoni. Robust linear least squares regression. Annals of Statistics, 2011, 39 (5), pp.2766-2794. ⟨10.1214/11-AOS918⟩. ⟨hal-00522534v2⟩
866 View
278 Download



Gmail Facebook X LinkedIn More